Moon Face

We'll start with the feature that will one day get me a free holiday. We've hit Palm Springs, California. Get cracking, VisitCalifornia Tourist Board! 
A boy can dream.
It's been a short while since I have been able to post an update following my stay in the hospital. You'll be glad to know that I was eventually discharged after eight long days. My infections cleared up nicely and the doctors agreed that I was of good enough health to continue on with the maximum dose of BEACOPP. The following cycle of chemotherapy hit me quite hard this time - I am showing signs of Grade 1 Toxicity caused by the treatment - in this case, that my hands uncontrollably tremble. My specialist has assured me that this is normal and should fix itself over time. 
Why couldn't I be on the 'escalated-POPECAB' regimen? It sounds way more fun.
Other than that, there is only evidence to suggest that the new regimen is working. Remember that this doesn't necessarily mean that it's working correctly though. We'll know that in five week's time after my next scan. I'm already a little nervous for it. The signs showing that my body is responding include almost total hair loss (I thought I dodged that one), the trembling, nausea and fatigue. I'm definitely looking like a cancer patient now. 
Smooth as a baby's bum.
Now the biggest problem I am having with BEACOPP regimen comes from one of those dastardly Ps.

PREDNISONE. Pred. Prednisolone. It has a hundred names but is a straight-up pain in the butt. I continuously repeat that I have no control of what is going on with my insides. This still stands, of course. But Prednisone, a corticosteroid steroid (not anabolic, like the bodybuilders), takes the control away from my outsides. It has many amazing advantages too and is a vital part of my treatment so I can't simply refuse to take it, although sometimes it feels like I'm forcing it down my throat.

One of the negative effects of Pred is that it causes massive weight gain and distributes this new fat around the body in a weird way. It gets dumped mainly on the face, neck and belly. It's given me what is known as moon face, where I look round and chubby. Maybe there's a degree of paranoia involved because that's another side effect. Also spontaneous crying over nothing. It's like my body is going crazy. 
Houston, we've got a problem.
Never mind, eh. I've learned that you must take the good with the bad. There's obviously quite a lot more bad going on in my life at the moment than there is good, but it really does make you appreciate the great things when they come along. For example, I was invited by my local MP, Stella Creasy, to meet Alastair Campbell, the ex-Director of Strategy for Tony Blair, at a curry dinner evening. Alastair Campbell is Chairman of Fundraising for Leukaemia & Lymphoma Research so it was a great pleasure to meet him.

Furthermore, there will be a comedy fundraiser called "Josh For Laughs" on May 21st, an event organised by a close family friend, Rosalind Marks, in aid of Leukaemia & Lymphoma Research. It's definitely something I'm looking forward to! I will formally announce the evening once the promotional artwork is complete and the final details are ironed out.

Finally, I have a promotional card for Livin' With Lymphoma! I've really come to enjoy this whole writing mullarkey so perhaps some networking would prove useful for what's yet to come for me.

Let me know if you want one!


Joshua Lerner

Hi! I’m the 'star' of Livin' With Lymphoma. The blog was founded on the 31st October 2013, on the day I was diagnosed with Stage 4B Hodgkin's lymphoma. I hope you find it funny and informative.

  • Image
  • Image
  • Image
  • Image
  • Image
    Blogger Comment
    Facebook Comment


  1. Sending good karma your way Josh - here's to your recovery to become healthy, healed and whole!
    I have been living with NHL (Indolent) for 7 years - we can beat this disease!!
    Hugs from a mum of a FB friend!!

  2. You dont look like a moon. You look lovely.Best wishes from another mum of one of your FB friends